Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 28, NWS Pittsburgh, PA

June 16, 2016Brooke County, Ohio County, West Virginia; 4 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 16, 2016, 9:27 AM EDT for Brooke County, Ohio County, West Virginia; 4 counties in Ohio. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 9:27 AM EDT (13:27 UTC)
Expired
Jun 16, 2016, 10:15 AM EDT
In force
48 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Belmont County, OH, Carroll County, OH, Harrison County, OH, Jefferson County, OH, Brooke County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 56 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:07 AM EDTHAIL 1.251 Ene Adena, OH.
Jun 16, 10:15 AM EDTHAIL 13 Ssw Mount Pleasant, OHQUARTER SIZE HAIL NEAR COLERAIN AND JEFFERSON COUNTY LINE.
Jun 16, 10:15 AM EDTHAIL 14 Nw Brookside, OH.
Jun 16, 10:20 AM EDTHAIL 13 S Mount Pleasant, OHQUARTER SIZE HAIL IN COLERAIN .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 1.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

446 
WUUS51 KPBZ 161327
SVRPBZ
OHC013-019-067-081-WVC009-069-161415-
/O.NEW.KPBZ.SV.W.0028.160616T1327Z-160616T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
927 AM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BELMONT COUNTY IN EAST CENTRAL OHIO...
  HARRISON COUNTY IN EAST CENTRAL OHIO...
  SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  SOUTH CENTRAL CARROLL COUNTY IN EAST CENTRAL OHIO...
  NORTHWESTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
  WEST CENTRAL BROOKE COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 1015 AM EDT

* AT 927 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  DENNISON...OR 10 MILES EAST OF UHRICHSVILLE...MOVING SOUTHEAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO TREES AND POWER LINES...RESULTING IN SOME POWER 
           OUTAGES. 

* LOCATIONS IMPACTED INCLUDE...
  STEUBENVILLE...MARTINS FERRY...ST. CLAIRSVILLE...CADIZ...
  WINTERSVILLE...MINGO JUNCTION...FOLLANSBEE...TILTONSVILLE...
  BRIDGEPORT...YORKVILLE...HOPEDALE...SMITHFIELD...SCIO...ADENA...
  JEWETT...DILLONVALE...BROOKSIDE...BRILLIANT...
  MOUNT PLEASANT AND RAYLAND.

THIS INCLUDES  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 217 AND
225.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

&&

LAT...LON 4050 8106 4033 8060 4031 8060 4029 8062
      4026 8062 4025 8065 4020 8067 4015 8071
      4012 8071 4000 8079 4030 8127
TIME...MOT...LOC 1327Z 300DEG 26KT 4039 8115 

HAIL...1.00IN
WIND...60MPH
 
$$

TAX
2 follow-up statements
078 
WWUS51 KPBZ 161349
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
949 AM EDT THU JUN 16 2016

OHC019-161358-
/O.CAN.KPBZ.SV.W.0028.000000T0000Z-160616T1415Z/
CARROLL OH-
949 AM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CARROLL COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4042 8086 4033 8060 4031 8060 4029 8062
      4026 8062 4025 8065 4020 8067 4015 8071
      4012 8071 4000 8079 4023 8116 4037 8101
TIME...MOT...LOC 1348Z 300DEG 26KT 4031 8097 

$$

OHC013-067-081-WVC009-069-161415-
/O.CON.KPBZ.SV.W.0028.000000T0000Z-160616T1415Z/
BELMONT OH-HARRISON OH-JEFFERSON OH-OHIO WV-BROOKE WV-
949 AM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR NORTHEASTERN BELMONT...EASTERN HARRISON...SOUTHERN JEFFERSON...
NORTHWESTERN OHIO AND WEST CENTRAL BROOKE COUNTIES...

AT 948 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CADIZ...MOVING
SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
STEUBENVILLE...MARTINS FERRY...ST. CLAIRSVILLE...CADIZ...
WINTERSVILLE...MINGO JUNCTION...FOLLANSBEE...TILTONSVILLE...
BRIDGEPORT...YORKVILLE...HOPEDALE...SMITHFIELD...ADENA...JEWETT...
DILLONVALE...BROOKSIDE...BRILLIANT...MOUNT PLEASANT...
RAYLAND AND NEW ATHENS.

THIS INCLUDES  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 217 AND
225.
 
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4042 8086 4033 8060 4031 8060 4029 8062
      4026 8062 4025 8065 4020 8067 4015 8071
      4012 8071 4000 8079 4023 8116 4037 8101
TIME...MOT...LOC 1348Z 300DEG 26KT 4031 8097 

HAIL...1.00IN
WIND...60MPH
 
$$

TAX
680 
WWUS51 KPBZ 161404
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1004 AM EDT THU JUN 16 2016

OHC013-067-081-WVC009-069-161415-
/O.CON.KPBZ.SV.W.0028.000000T0000Z-160616T1415Z/
BELMONT OH-HARRISON OH-JEFFERSON OH-OHIO WV-BROOKE WV-
1004 AM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR NORTHEASTERN BELMONT...SOUTHEASTERN HARRISON...SOUTHERN
JEFFERSON...NORTHWESTERN OHIO AND WEST CENTRAL BROOKE COUNTIES...

AT 1004 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CADIZ...MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
STEUBENVILLE...MARTINS FERRY...ST. CLAIRSVILLE...WINTERSVILLE...
MINGO JUNCTION...FOLLANSBEE...TILTONSVILLE...BRIDGEPORT...
YORKVILLE...SMITHFIELD...ADENA...DILLONVALE...BROOKSIDE...
BRILLIANT...MOUNT PLEASANT...RAYLAND...NEW ATHENS...NEFFS...
NEW ALEXANDRIA AND HARRISVILLE.

THIS INCLUDES  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 218 AND
225.
 
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4040 8081 4033 8060 4031 8060 4029 8062
      4026 8062 4025 8065 4020 8067 4015 8071
      4012 8071 4000 8079 4016 8104 4028 8091
TIME...MOT...LOC 1404Z 300DEG 26KT 4025 8083 

HAIL...1.00IN
WIND...<50MPH
 
$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:11 AM EDT, 16 minutes earlier.

Area forecast discussion, Jun 16, 9:11 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
911 AM EDT THU JUN 16 2016

.SYNOPSIS...
Crossing low pressure will bring showers and thunderstorms to the
Upper Ohio Valley Region today.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
We have already issued a couple of severe warnings for the
activity moving across the northern portion of the CWA. Have
updated the grids for this early activity. This line will exit
the area by noon. There should be sufficient clearing behind the
line to allow instability to recover for more convection with the
main low this afternoon and evening. The full spectrum of severe
threats remains possible with this event. Even after the severe
threat wanes tonight, flash flooding may continue to be an issue
as efficient warm rain processes remain possible. Activity should
begin to die down towards sunrise.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Building high pressure will improve conditions rapidly behind the
exiting low. Expect Friday and Saturday temperatures near the
average with more comfortable humidity levels as per lower dewpoints.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
That high is progged to maintain dry and seasonal weather into
early next week. Northeast flow in the boundary layer may
initially limit temperatures to near, or a few degrees above the
averages, but rising heights aloft are signaling a rapid
moderation with temperatures for the period expected about 5 to
10 degrees above the near 80 average.

As mid week approaches, the models indicate frontal encroachment,
with passage currently slated for Tuesday. Rain chances have been
increased, and the temperature prognosis eased for that
eventually.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Tricky forecast for the first 6 hours. First must deal with the
left over scattered thunderstorms which may bring early
restrictions to PIT, AGC, BVI and LBE. Once this activity exits,
the next problem will be lower vis with rapidly developing fog.
Still plenty of cirrus covering the region, and model data wants
to keep the cirrus overhead through the night. This will limit the
amount and density of fog, but with surface dewpoints so high,
fog is expected at each port. For now will go with general mvfr
restrictions. After any morning fog, will be a brief return to
vfr conditions, until restrictions are likely again in the
afternoon as showers and storms return to the area.

.OUTLOOK /TONIGHT THROUGH MONDAY/...
Periodic restrictions are likely tonight night with the exiting
low pressure. VFR conditions are expected through the weekend.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jun 16, 3:35 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 AM EDT THU JUN 16 2016

OHZ039>041-048-057-058-068-PAZ007>009-013>016-022-023-074-170745-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON-ARMSTRONG-
INDIANA-WESTMORELAND RIDGES-
335 AM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND WESTERN PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING
WIND GUSTS AS THE PRIMARY HAZARD. HEAVY RAINFALL MAY SPAWN
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ049-050-059-069-PAZ020-021-029-031-073-075-076-WVZ001>004-
012-021-509>514-170745-
GARRETT-HARRISON-JEFFERSON-BELMONT-MONROE-BEAVER-ALLEGHENY-
WASHINGTON-GREENE-WESTMORELAND-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
335 AM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING
WIND GUSTS AS THE PRIMARY HAZARD. ISOLATED TORNADOES AND LARGE
HAIL ARE POSSIBLE...AND HEAVY RAINFALL MAY SPAWN LOCALIZED
FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

15

In the hours before

Local storm report, Jun 16, 8:09 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 AM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     DEBRIS FLOW      1 ENE RICES LANDING     39.95N 79.97W
06/15/2016                   GREENE             PA   911 CALL CENTER

            A MUDSLIDE ON CRUCIBLE RD (SR 1017).
            CUMBERLAND TWP POLICE DEPT STATED THAT 1017
            WAS CLOSED DUE TO A MUDSLIDE WITH A VEHICLE
            STUCK IN THE MIDDLE.

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Special weather statement, Jun 16, 8:25 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 AM EDT THU JUN 16 2016

OHZ039>041-048>050-058-059-WVZ001-161330-
JEFFERSON-COLUMBIANA-GUERNSEY-COSHOCTON-HARRISON-TUSCARAWAS-CARROLL-
BELMONT-HANCOCK-
825 AM EDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
GUERNSEY...NORTHEASTERN COSHOCTON...COLUMBIANA...NORTHWESTERN
BELMONT...HARRISON...JEFFERSON...CARROLL...TUSCARAWAS AND
NORTHWESTERN HANCOCK COUNTIES...

AT 825 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HARTVILLE TO NEAR FARMERSTOWN.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
STEUBENVILLE...NEW PHILADELPHIA...DOVER...SALEM...EAST LIVERPOOL...
COLUMBIANA...UHRICHSVILLE...EAST PALESTINE...WELLSVILLE...CADIZ...
CARROLLTON...FREEPORT...TORONTO...CALCUTTA...WINTERSVILLE...
NEWCOMERSTOWN...MINERVA...LISBON...DENNISON AND STRASBURG.

THIS INCLUDES  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 64 AND 95.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4045 8178 4045 8167 4059 8167 4064 8163
      4067 8146 4065 8124 4072 8124 4073 8109
      4090 8108 4090 8090 4093 8089 4093 8082
      4090 8082 4089 8052 4036 8064 4006 8110
      4039 8183
TIME...MOT...LOC 1225Z 297DEG 27KT 4097 8125 4043 8170

TAX
Special weather statement, Jun 16, 8:53 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
853 AM EDT THU JUN 16 2016

PAZ007-008-013-014-161400-
VENANGO-MERCER-LAWRENCE-BUTLER-
853 AM EDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER...SOUTHWESTERN
VENANGO...NORTHWESTERN BUTLER AND NORTHERN LAWRENCE COUNTIES...

AT 852 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CORTLAND TO NEAR VIENNA CENTER TO
NEAR HILLTOP. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS OF 40 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...HERMITAGE...SHARON...OIL CITY...GROVE CITY...FRANKLIN...
SHARPSVILLE...GREENVILLE...SUGARCREEK...FARRELL...SLIPPERY ROCK...NEW
WILMINGTON...OAKWOOD...NEW CASTLE NORTHWEST...MERCER...PULASKI...
STONEBORO...SENECA...HARRISVILLE AND WEST MIDDLESEX.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 102 AND 136.

  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 41.

  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 4 AND 13.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4121 7971 4099 7997 4101 8052 4149 8052
      4148 8013 4149 8000 4152 7996 4152 7969
TIME...MOT...LOC 1252Z 264DEG 34KT 4136 8062 4122 8064 4112 8077

TAX
Local storm report, Jun 16, 9:21 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
921 AM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HAIL             ROSWELL                 40.48N 81.35W
06/16/2016  M1.00 INCH       TUSCARAWAS         OH   TRAINED SPOTTER

            .

&&

JD

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:40 AM EDTSevere Thunderstorm WarningPBZHancock35 min
Jun 16, 10:13 AM EDTSevere Thunderstorm WarningPBZMarshall, Ohio62 min
Jun 16, 11:12 AM EDTSpecial Weather StatementPBZMarion, Monongalia48 min
Jun 16, 11:30 AM EDTSpecial Weather StatementPBZMonongalia45 min
Jun 16, 11:42 AM EDTSevere Thunderstorm WarningPBZMarion, Monongalia30 min
Jun 16, 12:17 PM EDTSpecial Weather StatementPBZPreston43 min
Jun 16, 3:07 PM EDTSevere Thunderstorm WarningPBZBrooke38 min
Jun 16, 3:34 PM EDTAreal Flood AdvisoryPBZHancock3 hr
Jun 16, 3:43 PM EDTSevere Thunderstorm WarningPBZOhio62 min
Jun 16, 3:55 PM EDTFlash Flood WatchPBZBrooke, Hancock, Marion, Marshall, Monongalia, Ohio and 2 more11 hr
Jun 16, 3:57 PM EDTFlash Flood WarningPBZBrooke, Hancock4 hr
Jun 16, 4:19 PM EDTAreal Flood AdvisoryPBZBrooke, Hancock3 hr
Jun 16, 4:28 PM EDTFlash Flood WarningPBZMonongalia4 hr
Jun 16, 4:43 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston62 min
Jun 16, 4:47 PM EDTTornado WarningPBZMonongalia, Preston28 min
Jun 16, 5:43 PM EDTAreal Flood AdvisoryPBZPreston3 hr
Jun 16, 5:56 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker34 min
Jun 16, 8:25 AM EDTSpecial Weather StatementPBZCarroll, Columbiana, Harrison, Jefferson, Tuscarawas65 min
Jun 16, 8:45 AM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Tuscarawas45 min
Jun 16, 2:23 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Tuscarawas67 min
Jun 16, 2:29 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana46 min
Jun 16, 3:23 PM EDTSevere Thunderstorm WarningPBZColumbiana52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.